Limits...
Moxifloxacin-warfarin interaction.

Ji Y, Hokayem Y - J Community Hosp Intern Med Perspect (2012)

Bottom Line: Two case reports presented here show elevated prothrombin time/international normalized ratios (PT/INR) following coadministration of warfarin and moxifloxacin.Although the underlying mechanism of this interaction still remains unclear, health care providers should be careful when prescribing moxifloxacin to patients on warfarin therapy, especially to patients with low albumin levels.More frequent monitoring of INR in these patients may be warranted.

View Article: PubMed Central - PubMed

Affiliation: Department of Medicine, Union Memorial Hospital, Baltimore, MD, USA.

ABSTRACT
Two case reports presented here show elevated prothrombin time/international normalized ratios (PT/INR) following coadministration of warfarin and moxifloxacin. Although the underlying mechanism of this interaction still remains unclear, health care providers should be careful when prescribing moxifloxacin to patients on warfarin therapy, especially to patients with low albumin levels. More frequent monitoring of INR in these patients may be warranted.

No MeSH data available.


INR curve and timing of moxifloxacin administration in Case 2 (arrows pointing the days that patient received moxifloxacin).
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3714043&req=5

Figure 0002: INR curve and timing of moxifloxacin administration in Case 2 (arrows pointing the days that patient received moxifloxacin).

Mentions: A review of his recent history found that patient had an acute deep vein thrombosis (DVT) in the right subclavian vein, secondary to a peripherally inserted central catheter (PICC) line placed several days prior. The line was removed and he was subsequently started on anticoagulation as an outpatient. Three days after starting warfarin (5mg nightly) treatment, the patient's INR was 2.3. On day one, when he was found to have right lower lobe infiltrates on chest X-ray, patient was started on moxifloxacin for possible pneumonia. His INR (Fig. 2) went up to 3.5, 24 hours after initiation of moxifloxacin (Day two in Fig. 2), 6.3 on Day three and then 6.9 on Day four, when he was admitted to hospital. He received a total of three doses of moxifloxacin.


Moxifloxacin-warfarin interaction.

Ji Y, Hokayem Y - J Community Hosp Intern Med Perspect (2012)

INR curve and timing of moxifloxacin administration in Case 2 (arrows pointing the days that patient received moxifloxacin).
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3714043&req=5

Figure 0002: INR curve and timing of moxifloxacin administration in Case 2 (arrows pointing the days that patient received moxifloxacin).
Mentions: A review of his recent history found that patient had an acute deep vein thrombosis (DVT) in the right subclavian vein, secondary to a peripherally inserted central catheter (PICC) line placed several days prior. The line was removed and he was subsequently started on anticoagulation as an outpatient. Three days after starting warfarin (5mg nightly) treatment, the patient's INR was 2.3. On day one, when he was found to have right lower lobe infiltrates on chest X-ray, patient was started on moxifloxacin for possible pneumonia. His INR (Fig. 2) went up to 3.5, 24 hours after initiation of moxifloxacin (Day two in Fig. 2), 6.3 on Day three and then 6.9 on Day four, when he was admitted to hospital. He received a total of three doses of moxifloxacin.

Bottom Line: Two case reports presented here show elevated prothrombin time/international normalized ratios (PT/INR) following coadministration of warfarin and moxifloxacin.Although the underlying mechanism of this interaction still remains unclear, health care providers should be careful when prescribing moxifloxacin to patients on warfarin therapy, especially to patients with low albumin levels.More frequent monitoring of INR in these patients may be warranted.

View Article: PubMed Central - PubMed

Affiliation: Department of Medicine, Union Memorial Hospital, Baltimore, MD, USA.

ABSTRACT
Two case reports presented here show elevated prothrombin time/international normalized ratios (PT/INR) following coadministration of warfarin and moxifloxacin. Although the underlying mechanism of this interaction still remains unclear, health care providers should be careful when prescribing moxifloxacin to patients on warfarin therapy, especially to patients with low albumin levels. More frequent monitoring of INR in these patients may be warranted.

No MeSH data available.